I am 50 and was diagnosed with hashi about 3 months ago. I started levothroxine 25 now on 50mg. I had extreme fatigue and dr told me I was having a paradoxol effect to the meds and gave me methylphenid after 1st month to counter act. It helped with the fatigue but I cant understand how I am gaining weight on those 2 meds. I weighed 125 for the last 10 years and have gained 25 lbs in the last yr. as a result of the hashi, with a 5lb gain in the first month I started taking levothroxine, and an additional 10 lbs while taking both. I eat only 2 small meals a day. I have also been having left arm numbness and tingling, blurred vision, headaches, fatigue, constipation, enlarged, swollen breasts and about a third of my hair has fallen out. I have insomnia every night and brain fog and confusion periodically. The dr says it will stop when he gets the meds regulated. I have no insurance so only seeing a PA in a clinic not an endocrinologist. My family has a history of autoimmune disorders, hashi, fibro, arthritis, addisons, lupus, and vilitigo. My THS was down to 2 about 2 weeks ago. Has anyone else had these problems and does any have any idea how to stop the weight gain?
I would try to get your MD to switch you to Synthroid, some do well on certain medications and some don't, you may have a reaction to the fillers in the generic that are different in the name brand, I was on Levo for the 1st 6 mo after diagnosis of Hashi's and my levels never budged, when I was put on Synthroid I showed better success. If you have any lab results, post them here with the reference ranges provided, if your MD has tested Free T3 or/and Free T4 post them, or asked him to have these tests done, as they are much more important than TSH. Best Regards FTB4
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.